MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ethnicity - requested, not provided.Race - requested, not provided.Explanted date: device was not explanted.Occupation- rt.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the angio-seal evolution was used during the procedure.The right groin was successfully engaged with a 6fr angio-seal sheath and guidewire and 6fr evolution.The proper steps were followed, and an angio was taken and no acute angles were present which potentially could affect deployment.After seeing green indicator, the rt went to push release button, and nothing happened.The rt tried multiple times to push with both thumbs at one point, the suture would still not release.The rt manually cut the sheath, etc.In the visible window, removed pieces manually, cut the suture at skin level per protocol.The rt validated pulses at site and distally.No hematomas.The angio-seal was deployed manually successfully.The patient's condition was stable, no issues.The procedure outcome was successful, diagnostic lhc.There was no patient injury, medical/surgical intervention required.Additional information was received on 19aug2021.Other devices used was not an issue for them; used glidewire, j-wire, pinnacle sheath, without any issue.There were no issues with arterial access.No known plaque or stenosis, etc.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One used 6f angio-seal evolution device was received for product evaluation.The hemostasis sheath was returned mated with the carrier tube assembly along with the header bag.No other accessory components were received.Visual inspection revealed that the compaction tube was found released and visible at the distal tip of the sheath.The green mark on the compaction tube was not visible.There was a major kink noticed on the sheath just below the hub.The carrier tube assembly was appropriately mated with the hemostasis sheath and the deployment sleeve was in the partial rear lock position with the color band exposed only on one side.Neither the anchor nor collagen were returned.The button was found hard upon receipt.The device was subjected to fluoroscopy and the gear box rack was observed to be moved from the manufactured position.The device was then disassembled, and the gearbox assembly was visually inspected.The suture could be seen tethered to the suture stake and no turns of suture remaining on the spool.Based on the returned device, the complaint could be confirmed for alleged deployment difficulties with the button.The likely root cause of the alleged issue could be related to the partial rear lock position and the major kink observed on the sheath shaft below the hub.Both these could have attributed to improper alignment of the gear box assembly below the button.No functional issues were found with the gear box assembly.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset NJ 08873
Manufacturer Contact
mary o'neill
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key12438013
Report Number2243441-2021-00036
Device Sequence Number4892713
Product Code MGB
UDI-Device Identifier00389701011783
UDI-Public00389701011783
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue NumberC610134
Device Lot Number7943217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer03/13/2022
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE; J-WIRE; PINNACLE SHEATH; GLIDEWIRE; J-WIRE; PINNACLE SHEATH
Patient Age59 YR
Patient SexMale
Patient Weight147 KG